MAUDE Adverse Event Report: HOLOGIC, INC BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC BIOZORB; MARKER, RADIOGRAPHIC, IMPLANTABLE
Model Number F0331
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Rash (2033); Breast Discomfort/Pain (4504)
Date of Event 06/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.Medwatch report received: mw5175639.
 
Event or Problem Description
It was reported via medwatch report mw5175639 that a 52-year-old non-hispanic white female patient weighing 73kg received a biozorb device implant on (b)(6) 2019.It was further reported that the patient has experienced injuries at and around the site of implantation, which include pain and infections.Reported medications include: cascara sagrada, fish oil, levothyroxine, lycopene, magnesium, melatonin, naltrexone, senna, serum eye drops, vitamin c and vitamin d.No further information is currently available.
 
Additional Manufacturer Narrative
Additional information was received: it is reported that the patient required two different antibiotics, one approximately five months following the biozorb implant and another in (b)(6) 2021 after a red rash developed on the patient's breast following a trauma in the area of the biozorb.It is further reported that ultrasounds were performed on the patient's breast on (b)(6) 2021, (b)(6) 2024, and (b)(6) 2025, due to reports of pain in the area of the biozorb implant.Additionally, it is reported that due to the pain in the area of the biozorb implant, physical and occupational therapy were required.Medwatch report received: mw5175639.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported via medwatch report: mw5175639 that a 52-year-old non-hispanic white female patient weighing 73kg received a biozorb device implant on (b)(6) 2019.It was further reported that the patient has experienced injuries at and around the site of implantation, which include pain and infections.Report medications include: cascara sagrada, fish oil, levothyroxine, lycopene, magnesium, melatonin, naltrexone, senna, serum eye drops, vitamin c and vitamin d.No further information is currently available.Additional information indicates that two different antibiotics were prescribed due to breast infections in addition to a rash that appeared on (b)(6) 2021.Further information indicates additional imaging was performed on (b)(6) 2021, on (b)(6) 2024 and on (b)(6) 2025 and physical/occupational therapy were required due to pain.Investigation methods and findings: the sample was not returned to the post market quality laboratory for further investigation; therefore, the inspection according to the biozorb post market instructions was not able to be conducted for this complaint.Additionally, there was limited patient-related information provided for this event; consequently, a comprehensive investigation could not be conducted.The harms identified, based on clinical symptoms and hazardous situations for this complaint are: pain, serious (pain, sleep dysfunction, device palpability, failure to resorb).Hypersensitivity/allergic reaction, serious (redness/erythema, itching sensation).Infection, serious (infection).Cause/root cause: the described issue was investigated through a root cause analysis conducted under capa.The initial purpose of this capa was to evaluate the biozorb product for a root cause linking the product design to the reported complaint issues.The results of the root cause assessment did not find any direct link between the device and the reported complaint issues.Consequently, the implementation activities from capa were considered no longer applicable since hologic has ceased selling the biozorb product with no intention of returning it to market.In addition, capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.Furthermore, a voluntary recall for the biozorb product was initiated on october 24, 2024.Conclusion: the reported issue could not be confirmed as no sample was returned for evaluation.The risk trending analysis does not increase the risk zone index.The potential root cause analysis was assessed under capa.Capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.The risks associated with this event are further detailed and evaluated against the product and its hazard analysis within the health risk assessment biozorb, complaint evaluation.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no quality figures were identified.

Brand Name
BIOZORB
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23349171
Report Number1222780-2025-00544
Device Sequence Number20776060
Product Code NEU
UDI-Device Identifier00851766006085
UDI-Public(01)00851766006085(17)210331(241)F0331(10)K1-181015
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K152070
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberF0331
Device Catalogue NumberF0331
Device Lot NumberK1-181015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer11/04/2025
04/10/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/05/2025
04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite